Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 23, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 4, 2006, 3:37 PM EDT for Indian River County, Florida. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2006, 3:37 PM EDT (19:37 UTC)
- Expired
- Jun 4, 2006, 4:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 58 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:50 PM EDT | HAIL 0.75 | Vero Beach, FL | DIME-SIZED HAIL. |
| Jun 4, 3:55 PM EDT | HAIL 0.5 | Vero Beach, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1816 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 041937 SVRMLB FLC061-042000- /O.NEW.KMLB.SV.W.0023.060604T1937Z-060604T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 337 PM EDT SUN JUN 4 2006 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL INDIAN RIVER COUNTY IN FLORIDA THIS INCLUDES THE CITIES OF...WINTER BEACH...VERO BEACH...INDIAN RIVER SHORES...GIFFORD...VERO BEACH SOUTH * UNTIL 400 PM EDT * AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR VERO BEACH SOUTH...AND MOVING NORTHEAST AT 10 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2768 8047 2755 8040 2758 8024 2774 8037 $$ RW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:00 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 4, 2:00 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 200 PM EDT SUN JUN 4 2006 .DISCUSSION... ...A FEW STRONG STORMS POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING... CURRENTLY...TWO MAIN AREAS OF CONVECTION DEVELOPING EARLY THIS AFTERNOON ACROSS NORTHERN FORECAST AREA FROM LAKE/SEMINOLE/VOLUSIA COUNTIES AND ALSO ACROSS FAR SRN SECTIONS AROUND LAKE OKEECHOBEE. WESTERLY STEERING FLOW IS BRING ACTIVITY EASTWARD AROUND 15 MPH. STILL LOOKING FOR SOME LATE AFTERNOON STRONG TO PULSE SEVERE STORMS WITH POSSIBILITY FOR SMALL HAIL AND DOWNBURST WINDS. PRIMED AREA FOR LATE AFTERNOON CONVECTION LOOKS TO CENTRAL CWA WHERE THUNDERSTORM OUTFLOW BOUNDARIES AND THE SLOW MOVING EAST COAST SEA BREEZE SHOULD GENERATE ADDITIONAL STORMS DURING THE LATE AFTERNOON IN AREA WHERE SFC HEATING AND RESULTANT CAPE IS MAXIMIZED. FOR THE OVERNIGHT...EXPECT MOST EVENING STORMS ACROSS THE ERN HALF OF THE CWA...AND THEN MOVING OFF THE EAST COAST BY THE LATE EVENING HOURS. SKIES WILL BECOME PTLY CLDY WITH LOWS AROUND 70 DEGS. MON-WED... AXIS OF UPPER TOUGH WILL PASS OVER THE REGION ON MON TO BE PRECEDED BY PASSAGE OF FRONTAL TROUGH. PRESENCE OF TROUGH AND LINGERING MOISTURE WILL PRODUCE MAINLY ISOLATED SHOWERS AND THUNDER WITH FAVORED EAST COAST LOCATIONS DUE TO STEERING WINDS AND SEA BREEZE INTERACTION. TREND WILL BE FOR INCREASINGLY DRIER AIRMASS LATER IN THE DAY AS WINDS VEER TO NLY COMPONENT ALOFT. PATTERN OVER THE CONUS WILL UNDERGO CONTINUED AMPLIFICATION WITH CUTOFF LOW EVOLVING FROM DEEP TROUGH OVER THE ATLC SEABOARD TUE/WED. NAM/GFS MORE BULLISH ON SOUTHWARD PROGRESSION OF FEATURE IN LATEST RUNS AND NW FLOW WL LIKELY ENVELOPE THE STATE IN A DRY SECTOR EARLY IN THE WEEK AND THROUGH WED. ONLY MENTIONABLE PRECIP WILL DEVELOP OVER THE MARINE AREA. THU-SUN... CONTINUATION OF AMPLIFIED PATN OVER THE STATES WITH MEAN TROUGH EXTENDING FROM THE EASTERN SEA BOARD TO THE GULF. HIGHER MOISTURE INITIALLY SOUTH OF THE STATE IS SHOWING A RETURN BACK TO THE AREA FROM THU ONWARD. WEAK PRESSURE PATTERN WL LEND ITSELF TO A SEA BREEZE REGIME WITH SUITABLE MOISTURE TO ALLOW FOR STEADILY INCREASING RAIN COVERAGE LATE IN THE WEEK. WILL CONSERVATIVELY TREND POPS HIGHER TOWARD THE WEEKEND...BUT WOULD PREFER A BETTER SIGNAL FOR CLIMO (SCT COVERAGE) THAN WHAT IS PRESENTLY ADVERTISED. && .MARINE...SCATTERED STRONG STORMS WILL MOVE ACROSS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS LATER THIS EVENING. WIND WAVES OF 1 TO 3 FT WILL PREVAIL THROUGH THE FORESEEABLE FUTURE. HIGHER WINDS AND SEAS NEAR STORMS OVER THE MARINE AREA. HIGHEST WINDS WL BE NEAR THE COAST DURING AFTERNOON SEA BREEZE ACTIVITY. && .AVIATION...SCATTERED AFTERNOON/EARLY EVENING TSTMS EXPECTED TO CONTINUE WITH STRONGEST ACTIVITY LIKELY IN KMLB-KFPR CORRIDOR WITH ADDITIONAL TSTM DEVELOPMENT LATER THIS AFTERNOON. EXPECT CONDS TO BECOME VFR 03-05Z WITH SOME MVFR FOG POSSIBLE LATE TONIGHT AT AREA TERMINALS. && .FIRE WEATHER...DRIER AIRMASS EARLY THIS WEEK WILL PRODUCE AFTERNOON RH VALUES IN THE MID-UPR 30S FOR A 1 TO 3 HOUR PERIOD IN THE AFTERNOON ON TUE AND WED...ESPECIALLY FROM THE ORLANDO AREA NORTH TO LAKE AND VOLUSIA COUNTIES. NO RED FLAG CONDITIONS ARE ANTICIPATED AT THIS TIME AND LIGHTNING INDUCED STARTS WILL BE THE MAIN CONCERN THIS AFTERNOON AND AGAIN ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 90 67 88 / 20 30 10 10 MCO 70 93 69 92 / 20 20 10 10 MLB 70 89 69 89 / 20 20 10 10 VRB 71 89 67 89 / 20 20 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...VOLKMER LONG TERM....PENDERGRAST
Hazardous weather outlook, Jun 4, 11:04 AM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1104 AM EDT SUN JUN 4 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 042000- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 1104 AM EDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... WEST TO SOUTHWEST FLOW AHEAD OF A FRONTAL BOUNDARY ACROSS THE NORTHERN PENINSULA WILL ALLOW SCATTERED SHOWERS AND STORMS TO DEVELOP ACROSS THE WESTERN SIDE OF THE FLORIDA PENINSULA ALONG THE WEST COAST SEA BREEZE AND MOVE TOWARD EAST CENTRAL FLORIDA THROUGH EARLY AFTERNOON. BY MID AFTERNOON...THE EAST COAST SEA BREEZE WILL ALSO DEVELOP ALONG THE EAST COAST AND PUSH SLOWLY INLAND WEST OF INTERSTATE 95 BY LATE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE BOUNDARY SOME OF WHICH MAY BECOME STRONG. SOUTHWEST WINDS ALOFT WILL STEER ANY RESULTING STORMS BACK TO THE COAST THROUGH EARLY EVENING. THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND VERY HEAVY RAIN. COOLING MID LEVEL TEMPERATURES MAY ALLOW FOR SOME SMALL HAIL WITH THE STRONGEST STORMS. GUSTY DOWNBURST WINDS TO 40 TO 45 MPH MAY ALSO OCCUR. IF THUNDER IS HEARD...HEAD INDOORS. ...MARINE THUNDERSTORM GUST IMPACT... BOATERS MUST REMAIN ALERT FOR STORMS MOVING OFFSHORE THIS AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS GREATER THAN 35 KNOTS AS WELL AS FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED LIGHTNING STORMS WILL CONTINUE INTO MONDAY...BRINGING WITH THEM THE THREAT OF DEADLY CLOUD TO GROUND LIGHTNING. STORM ACTIVITY IS EXPECTED TO DIMINISH AFTER MONDAY... BUT RESIDENTS MUST REMEMBER THAT EVEN ISOLATED LIGHTNING STORMS POSE A THREAT TO PERSONAL SAFETY. ALL LIGHTNING STORMS ARE POTENTIAL KILLERS. DRY WARM WEATHER IS EXPECTED ACROSS MOST OF THE PENINSULA AFTER MONDAY. THE DRY CONDITIONS MAY POSE A WILDFIRE HAZARD THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MRV
In the hours before
Special weather statement, Jun 4, 2:48 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 248 PM EDT SUN JUN 4 2006 FLZ059-041915- ST. LUCIE- 248 PM EDT SUN JUN 4 2006 ...STRONG STORM ACROSS EASTERN SAINT LUCIE COUNTY... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 40 MPH AND PEA SIZE HAIL 7 MILES SOUTH OF FORT PIERCE. THE STORM WAS DRIFTING TOWARD THE COAST. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG GUSTY WINDS AND PEA SIZE HAIL INCLUDE WHITE CITY AND THE ADJACENT BARRIER ISLANDS.
Local storm report, Jun 4, 3:08 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL FORT PIERCE 27.44N 80.32W
06/04/2006 E1.00 INCH ST. LUCIE FL LAW ENFORCEMENT
HAIL UP TO ONE INCH AT THREE LOCATIONS IN FORT PIERCE.
&&
DLJSpecial weather statement, Jun 4, 3:28 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 328 PM EDT SUN JUN 4 2006 FLZ054-042000- INDIAN RIVER- 328 PM EDT SUN JUN 4 2006 ...STRONG STORM CAPABLE OF PRODUCING SMALL HAIL OVER SOUTHEASTERN INDIAN RIVER COUNTY... AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES OVER VERO BEACH HIGHLANDS...MOVING EAST AT 5 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE SMALL HAIL INCLUDE SOUTH BEACH...VERO BEACH AND THE INTRACOASTAL WATERWAY BETWEEN SEBASTIAN AND VERO BEACH. RW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:56 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 34 min |
| Jun 4, 2:57 PM EDT | Special Marine Warning | MLB | 63 min | |
| Jun 4, 3:37 PM EDT | Special Marine Warning | MLB | 53 min | |
| Jun 4, 4:05 PM EDT | Special Marine Warning | MLB | 55 min | |
| Jun 4, 4:10 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 50 min |
| Jun 4, 7:00 PM EDT | Special Marine Warning | MLB | 60 min | |
| Jun 4, 7:25 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.